| Model Number |
400SMTHXSFT0103 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coil) and a non-penumbra microcatheter.During the procedure, while advancing a smart coil through the microcatheter, the physician experienced resistance and, consequently, the smart coil became stuck inside the microcatheter.Therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly was kinked and fractured, the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock, the pull wire was retracted from the pusher assembly ddt and the embolization coil was detached from the pusher assembly inside the introducer sheath.These damages were not indicated in the complaint; therefore, the damages were incidental to the complaint.Therefore, the probable cause of the reported complaint could not be determined.Due to the returned damage, the device could not be functionally tested, and the root cause of the resistance experienced during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the resistance experienced during the procedure.H3 other text: placeholder.